Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 94, NWS Green Bay, WI

June 25, 1998Menominee County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 25, 1998, 4:42 AM CDT for Menominee County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 1998, 4:42 AM CDT (09:42 UTC)
Expired
Jun 25, 1998, 5:15 AM CDT
In force
33 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Menominee County, WI

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 10:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1998-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3210 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1998-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3210 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
3.2
Supercell composite
20.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WUUS1 KGRB 250942 RRA
SVRGRB
WIC078-251015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
442 AM CDT THU JUN 25 1998

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MENOMINEE COUNTY IN NORTHEASTERN WISCONSIN

* UNTIL 515 AM CDT

* AT 440 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE
  THUNDERSTORM 5 MILES SOUTHWEST OF NEOPIT.  THE STORM WAS MOVING EAST
  AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KESHENA

THIS IS A DANGEROUS STORM WITH WIND GUSTS OVER 60 MPH AND LARGE HAIL.
MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS.

DI/TSK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:30 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 25, 4:30 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
430 AM CDT THU JUN 25 1998

TIME RATHER LIMITED AS SVR WX ROLLS ON OVR NE WI. OBVIOUS SHORT-TERM
CONCERN IS TSTM POTENTIAL ONCE AGAIN TDA AND THREAT OF ANOTHER ROUND OF
SVR.

MCS DEVELOPED THIS PAST EVENING AS LOW-LVL JET INTERSECTED W-E WRMFNT
DRAPED ACROSS CNTRL WI. A SECOND MCS (THE MORE ANTICIPATED ONE)
DEVELOPED IN THE NRN PLAINS AHD OF SHRTWV TROF WHERE MSTR CONVERGENCE...
THETA-E ADV AND UPR-LVL DIFFLUECE MAXIMIZED. OUTFLOW BOUNDARIES FROM
OVRNGT CONVECTION WL MAKE EXACT TSTM REDEVELOPMENT TDA HARD TO
PINPOINT...HOWEVER ANTICIPATE NRN WI TO SEE BEST SHOT AS CAP TO BE
WEAKEST AT THIS LOCATION. THE WEAKER CAP IN ASSOCIATION WITH THE SHRTWV
TROF MVG THRU THAT AREA...HI INSTABILITY...MAX Q-VEC CONVERGENCE AND UPR
DIFFLUENCE ADDS TO THIS THEORY.

CNTRL WI A TOUGHER CALL AS 7H TEMPS WARM ABV +10 THUS A STRONGER CAP IN
PLACE. CAPES REMAIN IN THE 2500 TO 3500 J/KG RANGE WITH LI'S BLO ZERO.
WRMFNT NOT EXPECTED TO PUSH NORTH OUT OF STATE UNTIL TNGT THUS POTENTIAL
IS THERE FOR STORMS TO DVLP ACROSS NRN WI AND MV SE. PREFER TO LEAVE A
MENTION OF PSBL AFTERNOON REDEVELOPMENT HERE.

TEMPS SHOULD BE ABLE TO RETURN TO VALUES SEEN YDA (AS LONG AS CONVECTIVE
DEBRIS CLDS DO NOT HANG AROUND LONG THIS MORNING). GUID VALUES APR
REASONABLE AND WL NOT STRAY FAR.

KALLAS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:18 PM CDTSevere Thunderstorm WarningGRBWood62 min
Jun 24, 10:41 PM CDTSevere Thunderstorm WarningGRBMarathon79 min
Jun 24, 10:54 PM CDTSevere Thunderstorm WarningGRBWaupaca51 min
Jun 24, 11:45 PM CDTSevere Thunderstorm WarningGRBPortage, Wood65 min
Jun 25, 12:06 AM CDTSevere Thunderstorm WarningGRBWaupaca59 min
Jun 25, 12:07 AM CDTSevere Thunderstorm WarningGRBOconto33 min
Jun 25, 12:54 AM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano61 min
Jun 25, 12:56 AM CDTTornado WarningGRBShawano34 min
Jun 25, 1:03 AM CDTTornado WarningGRBBrown27 min
Jun 25, 1:24 AM CDTSevere Thunderstorm WarningGRBBrown31 min
Jun 25, 1:32 AM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee48 min
Jun 25, 2:15 AM CDTSevere Thunderstorm WarningGRBBrown, Calumet30 min
Jun 25, 2:24 AM CDTSevere Thunderstorm WarningGRBManitowoc51 min
Jun 25, 3:39 AM CDTSevere Thunderstorm WarningGRBLincoln, Marathon, Wood66 min
Jun 25, 4:17 AM CDTSevere Thunderstorm WarningGRBPortage63 min
Jun 25, 4:25 AM CDTSevere Thunderstorm WarningGRBShawano, Waupaca65 min
Jun 25, 5:05 AM CDTSevere Thunderstorm WarningGRBMarinette, Oconto60 min
Jun 25, 5:35 AM CDTSevere Thunderstorm WarningGRBDoor50 min
Jun 25, 6:32 AM CDTSevere Thunderstorm WarningGRBManitowoc33 min
Jun 25, 2:10 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon65 min
Jun 25, 2:52 PM CDTSevere Thunderstorm WarningGRBWood53 min
Jun 25, 3:10 PM CDTSevere Thunderstorm WarningGRBMarathon20 min
Jun 25, 3:14 PM CDTSevere Thunderstorm WarningGRBShawano46 min
Jun 25, 3:18 PM CDTSevere Thunderstorm WarningGRBForest, Marinette57 min
Jun 25, 3:23 PM CDTSevere Thunderstorm WarningGRBPortage82 min
Jun 25, 3:29 PM CDTSevere Thunderstorm WarningGRBShawano, Waupaca76 min
Jun 25, 3:29 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto76 min
Jun 25, 4:05 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto50 min
Jun 25, 4:55 PM CDTSevere Thunderstorm WarningGRBDoor50 min
Jun 25, 5:14 PM CDTSevere Thunderstorm WarningGRBBrown31 min
Jun 25, 5:34 PM CDTSevere Thunderstorm WarningGRBKewaunee41 min
Jun 25, 6:52 PM CDTSevere Thunderstorm WarningGRBDoor23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.